MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BOSTON SCIENTIFIC CORPORATION VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXSK0134
Medical Device Problem Codes Human-Device Interface Problem (2949); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 02/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a farapulse procedure to treat paroxysmal atrial fibrillation (a fib), a versacross access solutions kit, non-boston scientific diagnostic catheter, and farawave catheter were selected for use.It was reported that during the procedure, the physician utilized intracardiac echocardiography (ice) to see the presence of a trace pericardial effusion prior to performing the transseptal puncture (tsp).The physician then performed an ice guided tsp with a versacross access solutions kit.No change in effusion noted.The heart was mapped with a non-boston scientific diagnostic catheter, and the physician noted left superior pulmonary vein (lspv) and left atrial appendage (laa) were extremely close.As soon as the non-boston scientific diagnostic catheter was removed, prior to farawave insertion, the physician scanned for an effusion check with ice.The physician noted a greater than 2cm effusion, and instructed staff to prep for pericardiocentesis.More than 1000ml of fluid was removed.At that time, a cardiothoracic (ct) surgeon was called, and the patient was brought to the operating room (or) for further surgical intervention.The farapulse procedure was cancelled, and the patient was admitted to the hospital beyond standard of care.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Additional information was provided in section b5 describe event or problem and section h6 device codes.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a farapulse procedure to treat paroxysmal atrial fibrillation (a fib), a versacross access solutions kit, non-boston scientific diagnostic catheter, non-boston scientific sheath, and farawave catheter were selected for use.It was reported that during the procedure, the physician utilized intracardiac echocardiography (ice) to see the presence of a trace pericardial effusion prior to performing the transseptal puncture (tsp).The physician then performed an ice guided tsp with a versacross access solutions kit.No change in effusion noted.The heart was mapped with a non-boston scientific diagnostic catheter, and the physician noted left superior pulmonary vein (lspv) and left atrial appendage (laa) were extremely close.As soon as the non-boston scientific diagnostic catheter was removed, prior to farawave insertion, the physician scanned for an effusion check with ice.The physician noted a greater than 2cm effusion, and instructed staff to prep for pericardiocentesis.More than 1000ml of fluid was removed.At that time, a cardiothoracic (ct) surgeon was called, and the patient was brought to the operating room (or) for further surgical intervention.The farapulse procedure was cancelled, and the patient was admitted to the hospital beyond standard of care.It was further reported that the tsp was straight forward, located on the anterior middle of the septum, and completed with great tenting visualization on ice.After energization, the rf wire was observed on ice and fluoroscopy going into the lspv.The perforation was on the laa, located superiorly and posteriorly.The patient was taken to the or for a pericardial window and ligature of the laa.The patient has since been discharged from the hospital.The physician believes the cause of the perforation was the non-boston scientific sheath.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to the initial mdr in block(s) d2a common device name and d2b pro code in section d.Suspect medical device and g4 premarket / 510(k) # in section g.All manufacturers.Investigation summary: based on the available information, although the product was disposed of and could not be returned, we have determined that the pericardial effusion and cardiac perforation is a known inherent risk of use of this device.A technical analysis could not be performed.Device history record review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.Risk review: a risk review was completed and confirmed that the events of pericardial effusion, cardiac perforation and additional intervention required were defined in the risk documentation.This event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on the information provided, the reported events of pericardial effusion and cardiac perforation are a known inherent risk of the versacross access solution device.Pericardial effusion, cardiac trauma and additional intervention required are expected procedural complications addressed within the ifu for the versacross access solution device.There were no allegations of a quality or manufacturing deficiency leading to the adverse event as reported to bsc, and the device has not been returned for analysis at this time.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24578610
Report Number2124215-2026-13832
Device Sequence Number9434980
Product Code DXF
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0134
Device Catalogue NumberVXSK0134
Device Lot Number0038191637
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer03/23/2026
04/29/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date04/07/2026
05/25/2026
Date Device Manufactured10/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale